Alert archive / California / Tornado Warnings in 2007

Tornado Warning 1, NWS Sacramento, CA

June 5, 2007Colusa County, Sutter County, California

NWS Sacramento, CA issued this tornado warning at Jun 5, 2007, 4:58 PM PDT for Colusa County, Sutter County, California. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2007, 4:58 PM PDT (23:58 UTC)
Expired
Jun 5, 2007, 5:30 PM PDT
In force
32 min
Issued by
NWS Sacramento, CA
Area
Counties, with a storm outline in the text

Counties Colusa County, CA, Sutter County, CA

The radar

The Beale AFB radar (KBBX), 49 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 5:22 PM PDTHAIL 0.253 N Colusa, CAPUBLIC REPORTED VIA SHERIFF OFFICE SMALL HAIL NEAR COLUSA CASINO. HAIL SIZE UNKNOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 12.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS56 KSTO 052358
TORSTO
CAC011-101-060030-
/O.NEW.KSTO.TO.W.0001.070605T2358Z-070606T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
458 PM PDT TUE JUN 5 2007

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL COLUSA COUNTY IN CENTRAL CALIFORNIA...
  THIS INCLUDES THE CITY OF MAXWELL...
  EXTREME NORTHWESTERN SUTTER COUNTY IN CENTRAL CALIFORNIA...

* UNTIL 530 PM PDT

* AT 450 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES 
  SOUTHEAST OF NEAR MAXWELL...MOVING EAST AT 10 MPH.

* THE TORNADO WILL BE NEAR...
  COLUSA BY 515 PM PDT...

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR 
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER 
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3934 12221 3910 12220 3908 12191 3932 12193

$$
2 follow-up statements
000 
WWUS56 KSTO 060007
SVSSTO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
506 PM PDT TUE JUN 5 2007

CAC011-101-060030-
/O.CON.KSTO.TO.W.0001.000000T0000Z-070606T0030Z/
SUTTER CA-COLUSA CA-
506 PM PDT TUE JUN 5 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR CENTRAL
COLUSA AND EXTREME NORTHWESTERN SUTTER COUNTIES...

AT 459 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED ABOUT 2 MILES 
NORTHWEST OF COLUSA...MOVING EAST AT 10 MPH. PEOPLE IN COLUSA ARE 
ADVISED TO IMMEDIATELY SEEK SHELTER INDOORS AWAY FROM WINDOWS

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS.

LAT...LON 3934 12221 3910 12220 3908 12191 3932 12193

$$
000 
WWUS56 KSTO 060021
SVSSTO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
520 PM PDT TUE JUN 5 2007

CAC011-101-060030-
/O.CON.KSTO.TO.W.0001.000000T0000Z-070606T0030Z/
SUTTER CA-COLUSA CA-
520 PM PDT TUE JUN 5 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR CENTRAL
COLUSA AND EXTREME NORTHWESTERN SUTTER COUNTIES...

AT 517 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNADO JUST TO THE EAST OF COLUSA...MOVING EAST 
AT 10 MPH.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING INCH 
DIAMETER HAIL AND DAMAGING STRAIGHT LINE WINDS. THE COLUSA COUNTY 
SHERIFF HAS REPORTED HAIL AND STREET FLOODING NEAR COLUSA.

RESIDENTS IN NORTHWEST SUTTER COUNTY...INCLUDING THE TOWN OF 
MERIDIAN ARE ADVISED TO KEEP AN EYE TO THE SKY AND SEEK SHELTER IF 
THREATENING WEATHER APPROACHES.

LAT...LON 3934 12221 3910 12220 3908 12191 3932 12193

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this tornado warning went out at Jun 5, 3:45 PM PDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 5, 3:45 PM PDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
345 PM PDT TUE JUN 5 2007

.DISCUSSION...
COLD UPPER TROUGH IS MOVING SOUTHEASTWARD INTO THE REGION. A STRONG
(140 KT) JET IS ALONG THE BACK OF THE TROUGH...ORIENTED
NORTHWEST-SOUTHEAST NOSING INTO CENTRAL CALIFORNIA. DIVERGENCE FROM
THE JET IS CREATING SOME DYNAMIC LIFT OVER NORTHERN INTERIOR
CALIFORNIA. THIS ALONG WITH INSTABILITY FROM CORE 500MB TEMPERATURES
OF -20 TO -28 C IS PRODUCING SCATTERED SHOWERS AND A FEW EMBEDDED
THUNDERSTORMS. BREAKS IN THE CLOUDS ARE ALLOWING SOME SOLAR HEATING
WHICH IS ENHANCING STORM DEVELOPMENT. A LINE OF THUNDERSTORMS IS
CURRENTLY LOCATED BETWEEN DURHAM...WILLOWS AND STONYFORD...MOVING
TO THE SOUTHEAST AT 10 MPH. SNOW LEVELS. WRF NMM HAS A GOOD HANDLE
ON THESE STORMS...WITH ARE LOCATED WITHIN A LOW LEVEL CONVERGENCE
ZONE. ADDITIONAL SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE
THIS EVENING. COLD AIR ALOFT ADVECTING IN OVERNIGHT WITH SNOW
SHOWERS DEVELOPING OVER THE NORTHERN MOUNTAINS. SNOW LEVELS BY
MORNING WILL DROP TO 5000 TO 6000 FEET OVER THE SIERRA...AROUND
5000-5500 FEET OVER SHASTA COUNTY...THE TRINITY MOUNTAINS AND THE
SOUTHERN CASCADES. MOST OF THE SHOWER ACTIVITY WILL BE DIMINISHING
BY THE TIME THE COLDEST AIR MOVES IN...SO JUST EXPECTING VERY LIGHT
ACCUMULATIONS OVER THE HIGHER PEAKS. LOW TEMPERATURES TONIGHT WILL
DROP INTO THE 20S AND LOWER 30S OVER THE SIERRA...WITH LOW 50S AND
UPPER 40S OVER THE REST OF THE CWA. SHOWERS WILL DIMINISH OVERNIGHT
WITH JUST A FEW LINGERING SNOW SHOWERS IN THE MORNING OVER THE
NORTHERN SIERRA AND SOUTHERN CASCADES. HIGHS ON WEDNESDAY WILL BE
VERY SIMILAR TO THOSE OF TODAY. THE UPPER TROUGH WILL CLOSE OFF AND
MOVE OUT OF THE AREA...WITH DRY WEATHER AND CLEARING SKIES
RETURNING. TEMPERATURES WILL STAY RELATIVELY COOL THROUGH THURSDAY
AS A WIND TROUGH REMAINS OVER THE WEST. AN UPPER RIDGE WILL BUILD IN
ON FRIDAY...BRINGING WARMER...AROUND AVERAGE TEMPERATURES. THE
WEEKEND LOOKS HOT AND DRY...WITH HIGHS NEAR 90 IN THE CENTRAL
VALLEY.

&&

.AVIATION...
UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL CONTINUE MOVING ACROSS
THE REGION INTO WEDNESDAY. ENOUGH MOISTURE ACCOMPANYING THE SYSTEM
FOR SCATTERED SHOWERS ACROSS THE HIGHER TERRAIN OF NORTHERN
CALIFORNIA WITH AREAS OF MVFR CIGS AND A FEW SHOWERS OR
THUNDERSTORMS POSSIBLE IN THE SACRAMENTO VALLEY. 140+ KT JETSTREAM
MOVES OVERHEAD NORTHERN CALIFORNIA TONIGHT RESULTING IN STRONG WIND
GUSTS NEAR THE SIERRA CREST TO 40KT AND LEE TURBULENCE WITH MOUNTAIN
WAVE ACTION. SNOW LEVELS NEAR 070 LOWERING TO 055 TONIGHT.

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 5, 6:25 AM PDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
625 AM PDT TUE JUN 5 2007

CAZ013>019-063-064-066>069-061400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
625 AM PDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A LATE SEASON TROUGH PASSAGE TODAY WILL TRIGGER ISOLATED
THUNDERSTORMS...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

JCLAPP

Nearby

Tornado Warnings in California, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.